Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 26, 1997, 10:08 PM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 1997, 10:08 PM CDT (03:08 UTC)
- Expired
- May 27, 1997, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 151 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3123 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 270310
FFWOKC
OKC069-095-270615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT MON MAY 26 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHERN JOHNSTON AND MARSHALL
INCLUDING THE FOLLOWING LOCATIONS
KINGSTON...LEBANON...MADILL AND MANNSVILLE
AT 1008 PM CDT RADAR INDICATED VERY HEAVY RAIN ACROSS MOST OF NORTHERN
MARSHALL COUNTY. THE STORM WAS NEARLY STATIONARY AND HEAVY RAINS ARE
EXPECTED TO CONTINUE...ESPECIALLY TO THE NORTH OF HIGHWAY 70 AT LEAST
UNTIL 1130 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3398 9658 3396 9692 3420 9689 3418 9650
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:50 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, May 26, 3:50 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT MON MAY 26 1997 MODELS IN GNRL AGREEMENT...WITH NGM AND RUC HAVING BEST TIME WITH SFC LOW MOVING NEWD ACRS CNTRL OK. ETA KEEPS LOW MOVG ACRS RED RVR. TRICK THIS PKG WL BE POPS. NOTHING HAPPENING YET AND THINK BEST CHC FOR WDSPRD CONVECTION WL BE ACRS NERN PTN OF FA AND AREAS TO THE NORTH AND EAST. WL PUT IN SLGT CHC TO CHC POPS ACRS NRN...CNTRL AND SERN ZNS. FEEL SLGT CHC POPS WARRENTED ACRS NWRN OK WITH PROX TO SWRN KS ACTIVITY AND SPC WATCH. WITH MAIN WAVE COMING THRU TUES AND TUES NIGHT...WL LEAVE AT LEAST CHEAP SLGT CHC POPS ACRS CNTRL AND ERN ZNS AS MSTR IS NOT TOTALLY GONE. TEMPS WL COOL DOWN OVR NEXT FEW DAYS BEFORE WARM UP IN LATE WEEK. WL GO CLOSER TO FWC GUID DUE TO FAN BIAS. FCSTID = 11 OKC 63 80 58 77 / 20 20 20 10 HBR 57 82 56 80 / 20 10 10 0 SPS 62 85 59 81 / 10 10 10 10 GAG 53 74 51 78 / 20 10 10 0 PNC 63 79 59 77 / 30 20 20 10 DUA 66 86 61 80 / 30 20 30 10 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 26, 6:50 PM CDT, 3 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
650 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 1 N CROMWELL OK TORNADO
05/26/97 SEMINOLE
FMLocal storm report, May 26, 6:51 PM CDT, 3 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
650 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
x ....COUNTY LOCATION....
0645 PM 1 N CROMWELL OK TORNADO
05/26/97 SEMINOLE
FMLocal storm report, May 26, 8:16 PM CDT, 1 hour 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
815 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0811 PM STONEWALL OK 0.75 INCH HAIL
05/26/97 PONTOTOC
FMLocal storm report, May 26, 8:23 PM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
825 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0811 PM 4 E ADA OK 1.00 INCH HAIL
05/26/97 PONTOTOC
FMLocal storm report, May 26, 8:34 PM CDT, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
835 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0829 PM 1 NE ALLEN OK 1.75 INCH HAIL
05/26/97 PONTOTOC
FMLocal storm report, May 26, 8:35 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
835 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0829 PM 1 NE ALLEN OK 1.75 INCH HAIL
05/26/97 PONTOTOC
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:52 PM CDT | Tornado Warning | OUN | Hughes | 23 min |
| May 26, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 42 min |
| May 26, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 49 min |
| May 26, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 51 min |
| May 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 49 min |
| May 26, 9:00 PM CDT | Tornado Warning | OUN | Johnston, Marshall | 30 min |
| May 26, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston | 41 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 44 min |
| May 26, 9:18 PM CDT | Tornado Warning | OUN | Marshall | 27 min |
| May 26, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| May 26, 9:39 PM CDT | Tornado Warning | OUN | Bryan, Marshall | 36 min |
| May 26, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Johnston | 41 min |
| May 26, 10:13 PM CDT | Tornado Warning | OUN | Bryan, Marshall | 47 min |
| May 26, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 49 min |
| May 26, 10:40 PM CDT | Tornado Warning | OUN | Marshall | 35 min |
| May 26, 10:45 PM CDT | Tornado Warning | OUN | Pushmataha | 45 min |
| May 26, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw, Pushmataha | 52 min |
| May 27, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Choctaw, Pushmataha | 59 min |
| May 27, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 30 min |
| May 27, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 30 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.